MEDTRONIC HEART VALVES DIVISION COREVALVE TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Back to Search Results |
| Model Number |
MCS-P3-29-AOA-US |
| Medical Device Problem Code |
Incomplete Coaptation (2507)
| Health Effect - Clinical Codes |
Chest Pain (1776); Dyspnea (1816); Aortic Valve Insufficiency/ Regurgitation (4450); Mitral Valve Insufficiency/ Regurgitation (4451)
| Date of Event |
07/20/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product analysis: the device remains implanted, therefore no product analysis can be performed. conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.Medtronic has requested additional information pertaining to this reportable event.If additional reportable information is received, a supplemental report will be submitted. medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
Medtronic received information that 8 years 3 months following the implant of this transcatheter bioprosthetic valve, the patient developed mild exertional dyspnea and chest pain.A diastolic murmur was noted by the physician.There were concerns of recurrence of prosthetic valve aortic regurgitation, so the patient was evaluated for a tanscatheter valve-in-valve replacement.An echocardiogram was performed that revealed a well seated valve.It was noted that there was mild extension into the left ventricular outflow tract (lvot), adjacent to the base of the anterior mitral valve leaflet, but it did not impede the mitral valve leaflet.No dehiscence was observed, however, the leaflets appeared to be moderately thickened.No hypoattenuating leaflet thickening (halt) was observed or thrombosis.Subsequently, a flail segment of the leaflet on the left coronary cusp (lcc) position was observed.It was reported that the coaptation gap was estimated to be 0.7 square centimeters (cm2) that was suggestive of clinically significant moderate aortic regurgitation.Additionally, trace mitral valve regurgitation was also observed.The patient's ejection fraction (ef) was reported at 65%. a 26 millimeter (mm) non-medtronic valve was implanted valve-in-valve.No additional adverse patient effects were reported.
Event or Problem Description
Additional information was received that moderate central aortic regurgitation was observed.Per the physician, the cause of the flailed leaflet was unknown, and there was nothing of note in terms of patient anatomy that contributed to the flailed leaflet.Additionally, the cause of the trace mitral valve regurgitation was unknown, and the valve did not cause or contribute to the mitral valve regurgitation.No additional adverse patient effects were reported.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.